Alert archive / Michigan / Gale Warnings in 2012
Gale Warning 11, NWS Grand Rapids, MI
NWS Grand Rapids, MI issued this gale warning at Feb 28, 2012, 5:07 AM EST. It took effect at Feb 29, 2012, 1:00 AM EST. It was in force for 24 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Feb 28, 2012, 5:07 AM EST (10:07 UTC)
- In effect from
- Feb 29, 2012, 1:00 AM EST
- Expired
- Mar 1, 2012, 12:52 AM EST
- In force
- 24 hr
- Issued by
- NWS Grand Rapids, MI
The text
As transmitted, in the capitals the NWS used until 2016.
998 WHUS73 KGRR 281007 MWWGRR URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE GRAND RAPIDS MI 507 AM EST TUE FEB 28 2012 LMZ844>849-281815- /O.NEW.KGRR.GL.W.0011.120229T0600Z-120301T0600Z/ ST JOSEPH TO SOUTH HAVEN MI-SOUTH HAVEN TO HOLLAND MI- HOLLAND TO GRAND HAVEN MI-GRAND HAVEN TO WHITEHALL MI- WHITEHALL TO PENTWATER MI-PENTWATER TO MANISTEE MI- 507 AM EST TUE FEB 28 2012 ...GALE WARNING IN EFFECT FROM 1 AM WEDNESDAY TO 1 AM EST THURSDAY... THE NATIONAL WEATHER SERVICE IN GRAND RAPIDS HAS ISSUED A GALE WARNING...WHICH IS IN EFFECT FROM 1 AM WEDNESDAY TO 1 AM EST THURSDAY. * WINDS...EAST WINDS WILL INCREASE TO AS HIGH AS 35 KNOT GALES BY DAYBREAK WEDNESDAY MORNING. WINDS WILL THEN BECOME SOUTHWEST DURING THE DAY ON WEDNESDAY. WINDS WILL REMAIN UP INTO WEDNESDAY EVENING BEFORE DIMINISHING. * WAVES...INCREASING TO 3 TO 5 FEET WITH THE OFFSHORE FLOW. WAVES WILL INCREASE TO OVER 8 FEET LATE WEDNESDAY AND WEDNESDAY NIGHT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR OCCURING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. && $$
8 follow-up statements
710 WHUS73 KGRR 281712 MWWGRR URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE GRAND RAPIDS MI 1212 PM EST TUE FEB 28 2012 LMZ844>849-290115- /O.CON.KGRR.GL.W.0011.120229T0600Z-120301T0600Z/ ST JOSEPH TO SOUTH HAVEN MI-SOUTH HAVEN TO HOLLAND MI- HOLLAND TO GRAND HAVEN MI-GRAND HAVEN TO WHITEHALL MI- WHITEHALL TO PENTWATER MI-PENTWATER TO MANISTEE MI- 1212 PM EST TUE FEB 28 2012 ...GALE WARNING REMAINS IN EFFECT FROM 1 AM WEDNESDAY TO 1 AM EST THURSDAY... * WINDS...EAST WINDS WILL INCREASE TO AS HIGH AS 35 KNOT GALES BY DAYBREAK WEDNESDAY MORNING. WINDS WILL THEN BECOME SOUTHWEST DURING THE DAY ON WEDNESDAY. WINDS WILL REMAIN UP INTO WEDNESDAY EVENING BEFORE DIMINISHING. * WAVES...INCREASING TO 3 TO 5 FEET WITH THE OFFSHORE FLOW. WAVES WILL INCREASE TO OVER 8 FEET LATE WEDNESDAY AND WEDNESDAY NIGHT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR OCCURING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. && $$
947 WHUS73 KGRR 282120 MWWGRR URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE GRAND RAPIDS MI 420 PM EST TUE FEB 28 2012 LMZ844>849-290530- /O.CON.KGRR.GL.W.0011.120229T0600Z-120301T0600Z/ ST JOSEPH TO SOUTH HAVEN MI-SOUTH HAVEN TO HOLLAND MI- HOLLAND TO GRAND HAVEN MI-GRAND HAVEN TO WHITEHALL MI- WHITEHALL TO PENTWATER MI-PENTWATER TO MANISTEE MI- 420 PM EST TUE FEB 28 2012 ...GALE WARNING REMAINS IN EFFECT FROM 1 AM WEDNESDAY TO 1 AM EST THURSDAY... * WINDS...WINDS WILL INCREASE TO 35 KNOT GALES TONIGHT FROM THE EAST. SOUTHEAST GALES TO 35 KNOTS WEDNESDAY MORNING WILL SHIFT TO THE SOUTH AND WEST THROUGH THE AFTERNOON. WINDS WILL LIKELY FALL BELOW GALE FORCE FOR A GOOD PORTION OF THE AFTERNOON HOURS ON WEDNESDAY. WINDS WILL RAMP UP OUT OF THE WEST WEDNESDAY EVENING AND INCREASE TOWARD GALE FORCE ONCE AGAIN. * WAVES...WAVES WILL INCREASE TO 3 TO 5 FEET IN THE EASTERLY FLOW TONIGHT AT THE 5 MILE MARK. WAVES WILL SUBSIDE FOR A TIME WEDNESDAY AFTERNOON BEFORE BUILDING ONCE AGAIN IN THE WEST FLOW WEDNESDAY EVENING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. && $$
818 WHUS73 KGRR 290342 MWWGRR URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE GRAND RAPIDS MI 1042 PM EST TUE FEB 28 2012 LMZ844>849-291145- /O.CON.KGRR.GL.W.0011.120229T0600Z-120301T0600Z/ ST JOSEPH TO SOUTH HAVEN MI-SOUTH HAVEN TO HOLLAND MI- HOLLAND TO GRAND HAVEN MI-GRAND HAVEN TO WHITEHALL MI- WHITEHALL TO PENTWATER MI-PENTWATER TO MANISTEE MI- 1042 PM EST TUE FEB 28 2012 ...GALE WARNING REMAINS IN EFFECT UNTIL 1 AM EST THURSDAY... * WINDS...WINDS WILL INCREASE TO 35 KNOT GALES TONIGHT FROM THE EAST. SOUTHEAST GALES TO 35 KNOTS WEDNESDAY MORNING WILL SHIFT TO THE SOUTH AND WEST THROUGH THE AFTERNOON. WINDS WILL LIKELY FALL BELOW GALE FORCE FOR A GOOD PORTION OF THE AFTERNOON HOURS ON WEDNESDAY. WINDS WILL RAMP UP OUT OF THE WEST WEDNESDAY EVENING AND INCREASE TOWARD GALE FORCE ONCE AGAIN. * WAVES...WAVES WILL INCREASE TO 3 TO 5 FEET IN THE EASTERLY FLOW TONIGHT AT THE 5 MILE MARK. WAVES WILL SUBSIDE FOR A TIME WEDNESDAY AFTERNOON BEFORE BUILDING ONCE AGAIN IN THE WEST FLOW WEDNESDAY EVENING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. && $$
007 WHUS73 KGRR 290928 MWWGRR URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE GRAND RAPIDS MI 428 AM EST WED FEB 29 2012 LMZ844>849-291730- /O.CON.KGRR.GL.W.0011.000000T0000Z-120301T0600Z/ ST JOSEPH TO SOUTH HAVEN MI-SOUTH HAVEN TO HOLLAND MI- HOLLAND TO GRAND HAVEN MI-GRAND HAVEN TO WHITEHALL MI- WHITEHALL TO PENTWATER MI-PENTWATER TO MANISTEE MI- 428 AM EST WED FEB 29 2012 ...GALE WARNING REMAINS IN EFFECT UNTIL 1 AM EST THURSDAY... * WINDS...EAST 35 KNOT GALES THIS MORNING WILL SHIFT TO THE SOUTH AND WEST THROUGH THE AFTERNOON. WINDS WILL LIKELY FALL BELOW GALE FORCE FOR A GOOD PORTION OF THE AFTERNOON HOURS TODAY. WINDS WILL RAMP UP OUT OF THE WEST THIS EVENING AND INCREASE TOWARD GALE FORCE ONCE AGAIN. * WAVES...WAVES OF 3 TO 5 FEET ARE EXPECTED AT THE 5 MILE MARK IN THE EASTERLY FLOW. WAVES WILL SUBSIDE FOR A TIME THIS AFTERNOON BEFORE BUILDING ONCE AGAIN IN THE WEST FLOW THIS EVENING UP TO AROUND 8 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. && $$
832 WHUS73 KGRR 291713 MWWGRR URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE GRAND RAPIDS MI 1213 PM EST WED FEB 29 2012 LMZ844>849-010115- /O.CON.KGRR.GL.W.0011.000000T0000Z-120301T0600Z/ ST JOSEPH TO SOUTH HAVEN MI-SOUTH HAVEN TO HOLLAND MI- HOLLAND TO GRAND HAVEN MI-GRAND HAVEN TO WHITEHALL MI- WHITEHALL TO PENTWATER MI-PENTWATER TO MANISTEE MI- 1213 PM EST WED FEB 29 2012 ...GALE WARNING REMAINS IN EFFECT UNTIL 1 AM EST THURSDAY... * WINDS...SOUTHEAST WINDS TO 30 KNOTS WILL VEER TO THE SOUTHWEST THIS AFTERNOON...POSSIBLY REACHING GALE FORCE....ESPECIALLY SOUTH OF HOLLAND. GALE FORCE WINDS TO 35 KNOTS ARE EXPECTED THIS EVENING OUT OF THE WEST. * WAVES...WAVES OF 3 TO 5 FEET ARE EXPECTED THIS AFTERNOON...WHICH WILL BUILD TONIGHT INTO THE 4 TO 8 FOOT RANGE. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. && $$ DUKE
197 WHUS73 KGRR 292117 MWWGRR URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE GRAND RAPIDS MI 417 PM EST WED FEB 29 2012 LMZ848-849-010530- /O.CAN.KGRR.GL.W.0011.000000T0000Z-120301T0600Z/ /O.NEW.KGRR.SC.Y.0021.120229T2117Z-120301T1800Z/ WHITEHALL TO PENTWATER MI-PENTWATER TO MANISTEE MI- 417 PM EST WED FEB 29 2012 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL 1 PM EST THURSDAY... ...GALE WARNING IS CANCELLED... THE NATIONAL WEATHER SERVICE IN GRAND RAPIDS HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT UNTIL 1 PM EST THURSDAY. THE GALE WARNING HAS BEEN CANCELLED. * WINDS...SOUTH WINDS OF 15 TO 25 KNOTS THIS EVENING WILL SHIFT TO THE SOUTHWEST AND WEST OVERNIGHT. WINDS WILL GRADUALLY DIMINISH OUT OF THE NORTHWEST THURSDAY MORNING. * WAVES...WAVES OF 3 TO 6 FEET ARE EXPECTED TONIGHT INTO THURSDAY MORNING BEFORE SUBSIDING THURSDAY AFTERNOON. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ LMZ844>847-010530- /O.CON.KGRR.GL.W.0011.000000T0000Z-120301T0600Z/ ST JOSEPH TO SOUTH HAVEN MI-SOUTH HAVEN TO HOLLAND MI- HOLLAND TO GRAND HAVEN MI-GRAND HAVEN TO WHITEHALL MI- 417 PM EST WED FEB 29 2012 ...GALE WARNING REMAINS IN EFFECT UNTIL 1 AM EST THURSDAY... * WINDS...SOUTHWEST GALES TO 35 KNOTS THIS EVENING WILL SHIFT TO THE WEST OVERNIGHT AND SUBSIDE TO BELOW GALE FORCE. A SMALL CRAFT ADVISORY WILL LIKELY BE NEEDED FOR LATE TONIGHT INTO THURSDAY AFTERNOON. * WAVES...WAVES WILL REACH THE 5 TO 9 FOOT RANGE TONIGHT BEFORE GRADUALLY SUBSIDING ON THURSDAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. && $$ DUKE
445 WHUS73 KGRR 010316 MWWGRR URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE GRAND RAPIDS MI 1016 PM EST WED FEB 29 2012 LMZ844>847-010600- /O.CON.KGRR.GL.W.0011.000000T0000Z-120301T0600Z/ ST JOSEPH TO SOUTH HAVEN MI-SOUTH HAVEN TO HOLLAND MI- HOLLAND TO GRAND HAVEN MI-GRAND HAVEN TO WHITEHALL MI- 1016 PM EST WED FEB 29 2012 ...GALE WARNING REMAINS IN EFFECT UNTIL 1 AM EST THURSDAY... * WINDS...WEST GALES TO 35 KNOTS THIS EVENING WILL SHIFT TO THE NORTHWEST OVERNIGHT AND SUBSIDE TO BELOW GALE FORCE. A SMALL CRAFT ADVISORY WILL LIKELY BE NEEDED FOR LATE TONIGHT INTO THURSDAY AFTERNOON. * WAVES...WAVES WILL REACH THE 5 TO 9 FOOT RANGE TONIGHT BEFORE GRADUALLY SUBSIDING ON THURSDAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. && $$ LMZ848-849-011130- /O.CON.KGRR.SC.Y.0021.000000T0000Z-120301T1800Z/ WHITEHALL TO PENTWATER MI-PENTWATER TO MANISTEE MI- 1016 PM EST WED FEB 29 2012 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 1 PM EST THURSDAY... * WINDS...WEST WINDS OF 15 TO 25 KNOTS WILL BECOME NORTHWEST OVERNIGHT. WINDS WILL GRADUALLY DIMINISH OUT OF THE NORTHWEST THURSDAY MORNING. * WAVES...WAVES OF 3 TO 6 FEET ARE EXPECTED TONIGHT INTO THURSDAY MORNING BEFORE SUBSIDING THURSDAY AFTERNOON. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ NJJ
990 WHUS73 KGRR 010552 MWWGRR URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE GRAND RAPIDS MI 1252 AM EST THU MAR 1 2012 LMZ844>847-011600- /O.CAN.KGRR.GL.W.0011.000000T0000Z-120301T0600Z/ /O.EXA.KGRR.SC.Y.0021.000000T0000Z-120301T1800Z/ ST JOSEPH TO SOUTH HAVEN MI-SOUTH HAVEN TO HOLLAND MI- HOLLAND TO GRAND HAVEN MI-GRAND HAVEN TO WHITEHALL MI- 1252 AM EST THU MAR 1 2012 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL 1 PM EST THIS AFTERNOON... ...GALE WARNING IS CANCELLED... THE NATIONAL WEATHER SERVICE IN GRAND RAPIDS HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT UNTIL 1 PM EST THIS AFTERNOON. THE GALE WARNING HAS BEEN CANCELLED. * WINDS...WEST WINDS TO 30 KNOTS WILL BECOME NORTHWEST. WINDS WILL GRADUALLY DIMINISH OUT OF THE NORTHWEST THURSDAY MORNING. * WAVES...WAVES OF 5 TO 9 FEET ARE EXPECTED TONIGHT INTO THURSDAY MORNING BEFORE SUBSIDING THURSDAY AFTERNOON. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ LMZ848-849-011600- /O.CON.KGRR.SC.Y.0021.000000T0000Z-120301T1800Z/ WHITEHALL TO PENTWATER MI-PENTWATER TO MANISTEE MI- 1252 AM EST THU MAR 1 2012 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 1 PM EST THIS AFTERNOON... * WINDS...WEST WINDS OF 15 TO 25 KNOTS WILL BECOME NORTHWEST OVERNIGHT. WINDS WILL GRADUALLY DIMINISH OUT OF THE NORTHWEST THURSDAY MORNING. * WAVES...WAVES OF 3 TO 6 FEET ARE EXPECTED TONIGHT INTO THURSDAY MORNING BEFORE SUBSIDING THURSDAY AFTERNOON. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ NJJ
What forecasters said that day
The local office's own words before this gale warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Grand Rapids, MI wrote its last area forecast discussion before this gale warning went out at Feb 28, 4:53 AM EST, 14 minutes earlier.
Area forecast discussion, Feb 28, 4:53 AM EST, 14 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
453 AM EST TUE FEB 28 2012
.SYNOPSIS...
ISSUED AT 453 AM EST TUE FEB 28 2012
HIGH PRESSURE OVER THE AREA EARLY THIS MORNING WILL SHIFT EAST
THROUGH THE DAY TODAY. A STORM SYSTEM SITTING ACROSS THE ROCKIES
THIS MORNING WILL QUICKLY MOVE NORTHEAST INTO THE MIDWEST BY
WEDNESDAY MORNING. THIS SYSTEM WILL HELP TO SPREAD PRECIPITATION
ACROSS THE AREA AFTER MIDNIGHT TONIGHT. A WIDE VARIETY OF
PRECIPITATION CAN BE EXPECTED WITH SOME ACCUMULATING SNOW UP
NORTH...TO FREEZING RAIN ACROSS A GOOD PORTION OF THE AREA. ALL
PRECIPITATION WILL CHANGE OVER TO RAIN AS IT DIMINISHES BY WEDNESDAY
AFTERNOON. COOLER AIR WILL THEN FILTER INTO THE AREA WEDNESDAY
NIGHT. LIGHT SNOW WILL ALSO BECOME POSSIBLE.
ANOTHER POTENTIALLY MESSY WINTER SYSTEM COULD IMPACT THE AREA FRIDAY
INTO SATURDAY. WE COULD SEE A MIXTURE OF PRECIPITATION TYPES MOVE IN
ONCE AGAIN.
&&
.SHORT TERM...(TONIGHT THROUGH WEDNESDAY)
ISSUED AT 453 AM EST TUE FEB 28 2012
MAIN CONCERN IN THE SHORT TERM CONTINUES TO BE THE POTENTIAL MIXED
PCPN TYPE EVENT FOR LATER TONIGHT AND EARLY WED. AFTER CLOSE
COLLABORATION WITH SURROUNDING OFFICES...WE HAVE LEFT A MAJORITY OF
THE WATCH INTACT WITH THIS FCST PACKAGE. THE ONLY EXCEPTION TO THIS
WAS TO TAKE THE THREE SW COUNTIES OUT OF THE WATCH.
THE MOST OBVIOUS TREND IN THE MODELS WITH THIS PENDING SYSTEM IS FOR
THE MODELS TO GENERALLY BE JUST A LITTLE FURTHER NORTH WITH THE SFC
LOW/TRIPLE POINT AND RESULTING IN JUST A LITTLE WARMER SFC
TEMPERATURES. THIS IS SHIFTING THE POTENTIAL HEAVIEST AXIS OF
HEAVIEST ICING JUST A LITTLE FURTHER NORTH...HOWEVER SOME
UNCERTAINTY DOES REMAIN WHICH WILL BE ADDRESSED BELOW.
IT APPEARS THE TIME PERIOD IN WHICH MOST OF THE PCPN SHOULD OCCUR
WILL BE FROM AROUND 06Z WED THROUGH ROUGHLY 15Z WED. WE WILL SEE
STRONG ISENTROPIC ASCENT OCCURRING OUT AHEAD OF THE INCOMING SYSTEM
ALONG WITH VERY GOOD UPPER DIVERGENCE OUT AHEAD OF THE INCOMING JET
STREAK. MOISTURE WILL BE PLENTIFUL WITH MID LEVEL MIXING RATIOS
LIKELY EXCEEDING 5 G/KG CENTERED AROUND 12Z WED.
H850 TEMPS ALONE WOULD SUPPORT MAINLY RAIN FOR MOST OF THE
CWFA. THE PROBLEM WITH THIS HOWEVER IS WE WILL HAVE A GOOD FEED OF
COOL AND DRY AIR FROM THE EAST AT THE SFC. THIS WILL HELP TO COOL
THE AIR MASS THROUGH WET BULB PROCESSES AS THE PCPN BEGINS FOR MOST
OF THE AREA. MAV AND MET MOS GUIDANCE IS INDICATING THAT MOST OF THE
CWFA EXCEPT FOR THE FAR NE CORNER OF THE CWFA WILL REMAIN ABOVE
FREEZING. RAW MODEL SFC TEMPS ARE SLIGHTLY COOLER...A BIT CLOSER TO
THE FREEZING THRESHOLD. WE TEND TO BELIEVE THE RAW MODEL SFC TEMPS
AS IT SEEMS TO BE TAKING THE WET BULB PROCESSES INTO ACCOUNT BETTER
THAN THE MOS NUMBERS. THE UNCERTAINTY IN THE TEMPERATURES WAS A PART
OF THE REASON FOR KEEPING THE WATCH OUT FOR NOW...ESPECIALLY 24
HOURS OUT YET.
THE OTHER UNCERTAINTY IS THE AMOUNT OF ICING THAT WILL ACTUALLY TAKE
PLACE VS. HOW MUCH LIQUID FALLS. MODELS INDICATE THAT UP TO 0.75
INCHES OF RAIN WILL BE LIKELY. THE CHARACTER OF THE PCPN WILL LIKELY
BE AT LEAST SOMEWHAT CONVECTIVE IN NATURE. THIS WILL ALLOW FOR
RUNOFF TO OCCUR...AND NOT ALL OF THE PCPN TO GO TO ALL ICE/GLAZE.
SOME SNOWFALL AT THE ONSET OF PCPN UP ACROSS THE FAR NE COUNTIES
WILL ALSO LIMIT THE ICING/GLAZE A BIT. THUNDER WILL REMAIN POSSIBLE
AS SUFFICIENT MOISTURE ALOFT WILL PRODUCE SOME ELEVATED
INSTABILITY...ALONG WITH SOME SLANTWISE INSTABILITY AT THE LEADING
EDGE OF THE DRY SLOT.
THE DRY SLOT WILL THEN QUICKLY WORK ACROSS THE AREA FROM THE SW
BETWEEN 12Z AND 18Z ON WED. THE AREAS THAT WILL HAVE A HARD TIME
WARMING ENOUGH TO CHANGE PCPN OVER TO ALL RAIN WILL SEE TEMPS WARM
ABOVE FREEZING ONCE THE DRY SLOT MOVES THROUGH AND WINDS GO SW. THIS
IS NOT A BIG FACTOR AS PCPN WILL ESSENTIALLY SHUT OFF AT THAT TIME.
MODELS DIFFER ON THE TRACK OF THE TRIPLE POINT...WITH THE GEM THE
FURTHEST NORTH AND BRINGING 60 UP TO NEAR KGRR...TO THE NAM KEEPING
THE TRIPLE POINT ALONG THE SRN BORDER. WE BELIEVE THAT IS WILL
LIKELY TAKE A TRACK JUST SOUTH OF I-96...AND LOCATIONS ACROSS THE
SRN TWO ROWS OF COUNTIES WILL SEE A BRIEF PERIOD OF 50S BEFORE TEMPS
FALL LATE IN THE AFTERNOON AS THE WRAP AROUND MOVES IN.
.LONG TERM...(WEDNESDAY NIGHT THROUGH MONDAY)
ISSUED AT 453 AM EST TUE FEB 28 2012
THE UPPER LOW WILL BE MOVING ACROSS NRN LWR MI ON WEDNESDAY NIGHT SO
WILL HAVE LIKELY POPS IN THE NRN CWFA AND CHANCE POPS IN THE SOUTH.
IT STILL LOOKS RELATIVELY MILD IN THE EVENING HOURS SO WILL HAVE A
MIX OF RAIN AND SNOW SHOWERS TRANSITIONING TO PRIMARILY SNOW AFTER
MIDNIGHT. ANY ACCUMULATION SHOULD BE MINOR AND LIMITED TO AREAS
NORTH OF I-96.
AFTER A TRANQUIL PERIOD THURSDAY/THURSDAY NIGHT... ANOTHER STRONG
LOW IS PROGGED TO DEVELOP/INTENSIFY FRIDAY OVER IL ALONG TIGHT
SSW-NNE ORIENTED BAROCLINIC ZONE. INITIALLY THIS SYSTEM LOOKS TO BE
PRIMARILY A RAIN PRODUCER AS IT DEVELOPS ON FRIDAY. HOWEVER AS THE
LOW TRACKS TOWARD/ACROSS THE THUMB AREA OF LWR MI FRIDAY NIGHT AND
PULLS IN COLDER AIR... A CHANGEOVER TO WET SNOW WILL PROBABLY OCCUR
BEFORE THE PCPN ENDS. ITS TOO EARLY ATTM TO SAY HOW MUCH IF ANY
ACCUMULATION CAN BE EXPECTED BUT RIGHT NOW IT LOOKS LIKE MORE RAIN
THAN SNOW FROM THIS SYSTEM.
THE WEEKEND SHOULD FEATURE JUST SOME LIGHT SNOW SHOWERS IN A COLD
ADVECTION/CYCLONIC FLOW PATTERN AS THE FRIDAY SYSTEM LIFTS NE INTO
ERN CANADA.
&&
.AVIATION...(FOR THE 06Z TAFS THROUGH 06Z TUESDAY NIGHT)
ISSUED AT 1259 AM EST TUE FEB 28 2012
BIGGEST CONCERNS WITH THIS SET OF FCSTS WILL BE TIMING OUT THE LOW
LEVEL CLOUDS THIS MORNING...AND THEN TIMING ANY POTENTIAL PCPN IN AT
THE END OF THE PERIOD.
COVERAGE OF THE LOW CLOUD COVER ACROSS THE AREA HAS BEEN SHRINKING
OVER THE PAST FEW HOURS. IT STILL REMAINS SW OF A LINE FROM
MUSKEGON...TO IONIA...AND TO JACKSON. IT WILL CONTINUE TO SHRINK
FROM THE OUTSIDE IN...AND SHOULD LIKELY CLEAR THE KAZO AND KBTL
AREAS BY 08Z...WITH KGRR AND KJXN MUCH QUICKER.
NOT MUCH WEATHER TO NOTE AFTER THIS LOW CLOUD COVER DISSIPATES
THROUGH TUE EVENING. MID CLOUDS WILL SPREAD IN THIS MORNING. LOW
LEVELS WILL REMAIN DRY...AND SHOULD HOLD OFF ANY PCPN THAT TRIES TO
FALL FROM THE MID DECK. SE WINDS WILL GRADUALLY INCREASE...BUT
SHOULD REMAIN BELOW 10 KNOTS THROUGH MOST OF THE DAY ON TUE.
STRONGER FORCING WILL MOVE IN TO THE WRN TERMINALS AFTER 04Z
WED...JUST ABOUT THE TIME THE E WINDS ARE PICKING UP. THE MAJORITY
OF THE PCPN SHOULD FALL AFTER 06Z WED WITH RAIN AND FREEZING RAIN
EXPECTED TO BE THE PREDOMINATE TYPES.
&&
.MARINE...
ISSUED AT 453 AM EST TUE FEB 28 2012
WE WILL BE ISSUING A GALE WARNING FOR THE ENTIRE NEARSHORE WITH THE
UPCOMING SYSTEM. WINDS WILL BE ON THE INCREASE LATE THIS AFTERNOON
AND EVENING. THE STRONGER WINDS ALOFT WILL MOVE OVERHEAD LATER
TONIGHT OUT AHEAD OF THE SFC LOW. THESE WINDS WILL TEND TO NOT MIX
DOWN TO THE SFC WITH IT BEING A WARM ADVECTION PATTERN. STILL
POTENTIAL FOR SOME GALE GUSTS TO OCCUR. BEST POTENTIAL FOR STRONG
WINDS WILL BE AS THE DRY SLOT MOVES IN AND WE HAVE VERY GOOD MIXING
TAKE PLACE. THIS WILL BE MOST OF THE DAY ON WED. WINDS WILL REMAIN
UP WED EVENING BEFORE TAPERING OFF THROUGH THE NIGHT.
&&
.HYDROLOGY...
ISSUED AT 453 AM EST TUE FEB 28 2012
STILL NOT EXPECTING AN HYDROLOGIC ISSUES AS RAINFALL AMOUNTS SHOULD
NOT REACH LEVELS THAT WOULD PUSH RIVERS INTO ADVISORY OR HIGHER
STAGE. AT THE CURRENT TIME RIVERS ARE AT NORMAL LEVELS AND WELL
WITHIN BANK. RAINFALL TOTALS SHOULD RANGE FROM 0.40 TO POSSIBLY
0.75. EVEN WITH THREE QUARTER INCH TOTALS THAT MAY OCCUR WITH
LOCALLY CONVECTIVE BURSTS OF PRECIPITATION THE RIVERS SHOULD BE ABLE
TO HANDLE THIS. WE ARE NOT AWARE OF ANY RIVERS BEING AFFECTED BY ICE
AT THIS TIME.
&&
.GRR WATCHES/WARNINGS/ADVISORIES...
MI...WINTER STORM WATCH FROM TUESDAY EVENING THROUGH WEDNESDAY
EVENING FOR THE ENTIRE FORECAST AREA EXCEPT ALLEGAN...VAN
BUREN...AND KALAMAZOO COUNTIES.
LM...GALE WARNING FOR THE ENTIRE NEARSHORE FROM 06Z WED THROUGH 06Z
THU.
&&
SYNOPSIS...NJJ
SHORT TERM...NJJ
LONG TERM....MEADE
AVIATION...NJJ
MARINE...NJJ
HYDROLOGY...DUKEHazardous weather outlook, Feb 27, 10:41 PM EST, 6 hours 26 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE GRAND RAPIDS MI 1041 PM EST MON FEB 27 2012 MIZ037>040-043>046-050>052-056>059-064>067-071>074-281015- MASON-LAKE-OSCEOLA-CLARE-OCEANA-NEWAYGO-MECOSTA-ISABELLA-MUSKEGON- MONTCALM-GRATIOT-OTTAWA-KENT-IONIA-CLINTON-ALLEGAN-BARRY-EATON- INGHAM-VAN BUREN-KALAMAZOO-CALHOUN-JACKSON- 1041 PM EST MON FEB 27 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST LOWER MICHIGAN. .DAY ONE...TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY SIGNIFICANT ICE ACCUMULATIONS OF ONE QUARTER INCH OR MORE ARE POSSIBLE TUESDAY NIGHT AND WEDNESDAY. SNOW ACCUMULATIONS OF SIX OR MORE INCHES ARE ALSO POSSIBLE NORTH OF A LINE FROM LUDINGTON TO MOUNT PLEASANT. THUNDERSTORMS ARE POSSIBLE LATE TUESDAY NIGHT AND EARLY WEDNESDAY ALONG AND SOUTH OF INTERSTATE 96. ANOTHER STRONG LOW PRESSURE SYSTEM IS EXPECTED TO BRING ACTIVE WEATHER WITH RAIN...SNOW AND WIND FOR FRIDAY INTO SATURDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED. LMZ844>849-281015- ST JOSEPH TO SOUTH HAVEN MI-SOUTH HAVEN TO HOLLAND MI- HOLLAND TO GRAND HAVEN MI-GRAND HAVEN TO WHITEHALL MI- WHITEHALL TO PENTWATER MI-PENTWATER TO MANISTEE MI- 1041 PM EST MON FEB 27 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST LOWER MICHIGAN. .DAY ONE...TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY A STRONG LOW PRESSURE SYSTEM WILL IMPACT LAKE MICHIGAN TUESDAY NIGHT THROUGH WEDNESDAY NIGHT WITH SNOW AND RAIN. EAST WINDS TO 30 KNOTS TUESDAY NIGHT WILL BECOME SOUTHWEST WEDNESDAY... THEN NORTHWEST WEDNESDAY NIGHT. ANOTHER STRONG LOW PRESSURE SYSTEM IS EXPECTED TO BRING ACTIVE WEATHER WITH RAIN...SNOW AND WIND FOR FRIDAY INTO SATURDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED. MEADE NJJ
The office that day
Everything else NWS Grand Rapids, MI issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Feb 28, 2:41 PM EST | Winter Weather Advisory | GRR | Barry, Calhoun, Clare, Clinton, Eaton, Gratiot and 14 more | 21 hr |
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.